Health knowledge made personal
Join this community!
› Share page:
Go
Search posts:

Tysabri and SoluMedrol, and My Husband's Cancer

Posted Aug 03 2010 6:16am

Things haven't been going good here at my house. The Tysabri was holding me steady at my baseline (poor, but liveable). But, I've been under a lot of stress and we were in an awful heat wave for two weeks. I guess those two combined gave me an MS flare. Everything got worse.

I called my neuro, who ordered a 3-day course of IV steroids. My veins are becoming scarred and they roll and are very hard to infiltrate. Home health came, and the nurse tried one arm and the vein blew. She told me that she only allows herself two sticks before she calls in another nurse. That's the way the nurses are at my infusion center. Luckily, she got the port in my left arm and it stayed. They use these things called medicine balls. They are wonderful. The ball is pressurized to deliver SM over a one-hour time period. They're small, and you can even put it in your pocket and walk around with it. However, there was no time to do that, as the nurse had to ask me 1,000 questions. She was super nice, though.

My DH was started on a new cancer fighting drug. The side effects are bad and there are many. After the 10th pill of a 28 pill cycle, he had fatigue to where he could barely walk and shortness of breath. He's sleepy but can't sleep. He's hungry but can't eat much.He's having diarrhea, mouth ulcers, and chills. Friday, I told him to stop taking the pills and call the oncology nurse Monday. He called, she talked to the doctor, and then she called back and told him to stop the medicine for one week. They will probably put him on a lower dose, 20.5 mg I think. She did mention that some people get the side effects, even on the lowest dose. Sutent is what it's called, and it restricts the growth of blood vessels, hopefully shrinking the lung tumors. There are two more chemo drugs for his disease, then that's it. Unfortunately, his type of cancer is incurable. They can only hope to control it for a time. But if his quality of life is as bad as it was Friday, he may elect to discontinue all chemotherapy and take his chances, living a better life for as long as possible. I'm behind any desicions he makes. I would do the same if it was me going through this hell.

We had my BIL and SIL here for the weekend, and we had a wonderful time with them. By Sunday, DH was feeling better. Yesterday was better still. Oh, the worst symptom with this drug is what they call hand and foot syndrome. The skin on your hands and feet begins to break down and you develop tears, cracks and ulcers, to where you can't walk. That usually happens in the fourth week. You get two weeks off, then they repeat the cycle.
Post a comment
Write a comment:

Related Searches